Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 14, NWS Shreveport, LA

March 8, 20165 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 8, 2016, 1:11 PM CST for 5 counties in Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 1:11 PM CST (19:11 UTC)
Expired
Mar 8, 2016, 2:00 PM CST
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Camp County, TX, Franklin County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 12:41 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS54 KSHV 081911
SVRSHV
TXC063-159-423-459-499-082000-
/O.NEW.KSHV.SV.W.0014.160308T1911Z-160308T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 PM CST TUE MAR 8 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CAMP COUNTY IN NORTHEASTERN TEXAS...
  WOOD COUNTY IN NORTHEASTERN TEXAS...
  WESTERN UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  SOUTHWESTERN FRANKLIN COUNTY IN NORTHEASTERN TEXAS...
  SMITH COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 200 PM CST

* AT 110 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR GRAND SALINE TO VAN TO NEAR EDOM TO 9 MILES
  NORTHWEST OF FRANKSTON...MOVING NORTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  TYLER...WHITEHOUSE...MINEOLA...WINNSBORO...LINDALE...QUITMAN...BIG SANDY...
  HAWKINS...GOLDEN...NEWSOME...HAINESVILLE...ROSEWOOD...HOARD...PLEASANT
  GROVE...SCROGGINS...FOREST HILL...NOONDAY...NEW CHAPEL HILL...WINONA AND
  ALBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHEASTERN
TEXAS.

LAT...LON 3296 9541 3296 9531 3302 9531 3308 9521
      3284 9499 3273 9497 3231 9501 3214 9547
      3215 9548 3220 9546 3223 9549 3230 9545
      3236 9545 3248 9559 3269 9559 3272 9564
      3281 9565
TIME...MOT...LOC 1910Z 239DEG 44KT 3267 9575 3252 9561 3239 9555 3212
9564

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

09
1 follow-up statement
587 
WWUS54 KSHV 081940
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 PM CST TUE MAR 8 2016

TXC063-159-423-459-499-082000-
/O.CON.KSHV.SV.W.0014.000000T0000Z-160308T2000Z/
CAMP TX-WOOD TX-UPSHUR TX-FRANKLIN TX-SMITH TX-
140 PM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR SOUTHWESTERN CAMP...WOOD...WESTERN UPSHUR...SOUTHWESTERN FRANKLIN
AND SMITH COUNTIES...

AT 140 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLEASANT GROVE TO NEAR HAINESVILLE TO 6 MILES
SOUTHWEST OF HAWKINS TO 7 MILES NORTH OF BULLARD...MOVING NORTHEAST AT
45 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TYLER...WHITEHOUSE...MINEOLA...WINNSBORO...LINDALE...QUITMAN...BIG SANDY...
HAWKINS...HOARD...NEWSOME...HAINESVILLE...ROSEWOOD...PLEASANT GROVE...
SCROGGINS...NOONDAY...NEW CHAPEL HILL...WINONA...PRITCHETT...GRICE AND RED
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHEASTERN
TEXAS.

LAT...LON 3296 9541 3296 9531 3302 9531 3308 9521
      3284 9499 3273 9497 3231 9501 3214 9547
      3215 9548 3220 9546 3223 9549 3230 9545
      3236 9545 3247 9546 3268 9550 3275 9553
      3286 9557
TIME...MOT...LOC 1940Z 235DEG 39KT 3288 9542 3270 9534 3255 9530 3224
9536

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 12:56 PM CST, 15 minutes earlier.

Area forecast discussion, Mar 8, 12:56 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 PM CST TUE MAR 8 2016

.UPDATE...
UPDATE FOR TOR WATCH 38...WHICH IS NOW IN EFFECT FOR MUCH OF THE
REGION SAVE FOR OUR EXTREME ERN TIER OF COUNTIES/PARISHES OF N
LA/SRN AR. NO OTHER CHANGES ATTM. /12/

&&

.PREV DISCUSSION... /ISSUED 1159 AM CST TUE MAR 8 2016/

AVIATION...
MVFR CONDITIONS ARE PREVAILING AT MOST TAFS SITES AS OF 1730Z.
HOWEVER...A SLOW MOVING LINE OF THUNDERSTORMS CURRENTLY IS WEST
OF K4O4 AND EXTENDS BACK TO THE SOUTHWEST THROUGH KTRL TO KINJ. A
SECOND CLUSTER OF THUNDERSTORMS IS LIFTING NORTH AHEAD OF THIS
LINE ACROSS SOUTHEAST TEXAS...AND IS APPROACHING KLFK AND KOCH.
CEILINGS AND VISIBILITIES WILL DETERIORATE BETWEEN 18Z AND 21Z AS
THESE TWO AREAS OF THUNDERSTORMS MOVE INTO THE ARKLATEX THIS
AFTERNOON. ALTHOUGH THERE MAY BE A BRIEF BREAK IN THE CONVECTION
BEHIND THIS FIRST WAVE OF THUNDERSTORMS IN EAST TEXAS...EXPECT
MORE THUNDERSTORMS TO DEVELOP TONIGHT AND PERSIST INTO THE DAY ON
WEDNESDAY.

DISCUSSION... /ISSUED AT 1109 AM CST TUE MAR 8 2016/
MCS ALONG AND JUST E OF I-35 CONTINUES TO TREK EWD LATE THIS
MORNING. NRN END OF THE LINE HAS WEAKENED CONSIDERABLY OVER THE
LAST HOUR OR SO...AS IT OUTRUNS THE AREA OF GREATEST INSTABILITY.
HOWEVER...THE SRN SECTION OF THE LINE BETWEEN AUSTIN AND FORT
WORTH...ALTHOUGH NOT SEVERE ATTM...IS MORE PROMISING...AND WILL BE
AFFECTING PORTIONS OF OUR REGION LATER TODAY. HAVE MADE QUITE A
FEW ADJUSTMENTS ACROSS THE BOARD FOR THIS AFTERNOON...INCLUDING
TEMPS ACROSS OUR NW...WHERE RAIN WILL PROHIBIT HEATING. HAVE
TWEAKED POPS...WX...QPF...AND A FEW OTHER SMALLER ELEMENTS...BUT
THESE CHANGES WILL NOT AFFECT THE ONGOING WORDING OVERALL.

18Z SOUNDING IS IN THE WORKS ATTM...AND HOPEFULLY THIS WILL GIVE
US A BETTER IDEA AS TO OUR SEVERE POTENTIAL FOR THIS AFTN. MORNING
SOUNDING SHOWED VIRTUALLY NO INSTABILITY.

UPDATED PRODUCTS WILL BE OUT SHORTLY. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  67  72  62 /  90  90 100  80
MLU  79  67  77  66 /  80  90 100  90
DEQ  70  64  69  61 /  90  80 100  70
TXK  71  64  71  62 /  90  80 100  70
ELD  73  66  73  61 /  90  90 100  90
TYR  73  65  71  60 /  90  70 100  70
GGG  74  66  71  61 /  90  80 100  70
LFK  76  68  73  62 /  90  90 100  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

&&

12
Hazardous weather outlook, Mar 8, 11:46 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST TUE MAR 8 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-091800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
1146 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL SPREAD INTO NORTH LOUISIANA AND SOUTHERN
ARKANSAS THIS AFTERNOON AND EVENING...AND FLASH FLOODING MAY
BECOME A PROBLEM LATE TONIGHT...AS THE SOILS BECOME SATURATED AND
ANOTHER ROUND OF HEAVY RAINFALL DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN TO
MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH
FLOODING THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY SOUTH OF
I 20. ADDITIONAL RAINFALL AMOUNTS OF FOUR TO SIX INCHES...WITH
ISOLATED AMOUNTS OF UP TO TEN INCHES...WILL BE POSSIBLE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TONIGHT.

OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-091800-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1146 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...CURRENTLY
MOVING INTO CENTRAL TEXAS...WILL MOVE INTO NORTHEAST TEXAS BY
AROUND MIDDAY...AND WILL SPREAD ACROSS REMAINING PORTIONS OF THE
AREA BY LATE AFTERNOON. INSTABILITY AND STRONG SHEAR WILL COMBINE
TO BRING A THREAT OF SEVERE STORMS THIS AFTERNOON AND EVENING.
HEAVY RAINFALL COULD BEGIN TO BE A PROBLEM AS EARLY AS TONIGHT
WITH THIS FIRST WAVE OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY
MORNING...AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN
TO MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH
FLOOD THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONAL RAINFALL
AMOUNTS OF FOUR TO SIX INCHES...WITH ISOLATED AMOUNTS OF UP TO TEN
INCHES...WILL BE POSSIBLE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS
AFTERNOON THROUGH TONIGHT.

12

In the hours before

Special weather statement, Mar 8, 11:40 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST TUE MAR 8 2016

OKZ077-TXZ096-081830-
MCCURTAIN OK-RED RIVER TX-
1140 AM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND RED RIVER COUNTIES
UNTIL 1230 PM CST...

AT 1139 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLOUDY TO 6 MILES NORTHEAST
OF FORT TOWSON TO NEAR DEPORT...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...IDABEL...BROKEN BOW...BAGWELL...MANCHESTER...WRIGHT CITY...
VALLIANT...DETROIT...MILLERTON...ANNONA...GARVIN...KIOMATIA...RUFE...NEGLEY...
OAK HILL...HOLLY CREEK...GOLDEN...BETHEL...PICKENS AND SHERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3451 9459 3438 9453 3359 9478 3346 9531
      3388 9531 3387 9530 3391 9528 3389 9526
      3396 9523 3394 9516 3423 9515 3425 9505
      3451 9505
TIME...MOT...LOC 1739Z 236DEG 30KT 3430 9530 3406 9517 3354 9535

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:14 AM CSTRiver Flood WarningSHVGregg6 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston22 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity24 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler27 days
Mar 8, 10:20 AM CSTRiver Flood WarningSHVSabine, San Augustine4 days
Mar 8, 10:25 AM CSTRiver Flood WarningSHVSmith, Wood19 days
Mar 8, 10:26 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus12 days
Mar 8, 10:27 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus8 days
Mar 8, 11:40 AM CSTSpecial Weather StatementSHVRed River50 min
Mar 8, 1:44 PM CSTTornado WarningSHVCamp, Franklin, Upshur, Wood31 min
Mar 8, 1:55 PM CSTRiver Flood WarningSHVNacogdoches, Rusk5 days
Mar 8, 1:56 PM CSTRiver Flood WarningSHVCass, Marion12 days
Mar 8, 1:58 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Harrison, Marion, Morris and 3 more45 min
Mar 8, 1:59 PM CSTRiver Flood WarningSHVBowie, Red River5 days
Mar 8, 2:01 PM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith5 days
Mar 8, 2:03 PM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby13 days
Mar 8, 2:52 PM CSTSevere Thunderstorm WarningSHVSabine, Shelby38 min
Mar 8, 3:25 PM CSTFlash Flood WarningSHVBowie, Cass, Morris3 hr
Mar 8, 4:06 PM CSTAreal Flood AdvisorySHVCass, Harrison, Marion, Panola, Rusk3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.